John Libbey Eurotext

Two related cases of super-refractory status epilepticus due to 4-aminopyridine intoxication and an overview of the literature Volume 23, issue 3, June 2021

  • [1] Spyker D.A., Lynch C., Shabanowitz J., Sinn J.A. Poisoning with 4-aminopyridine: report of three cases. Clin Toxicol. 1980;16:487-497. 4
  • [2] Sedehizadeh S., Keogh M., Maddison P. The use of aminopyridines in neurological disorders. Clin Neuropharmacol. 2012;35:191-200. 4
  • [3] Cornblath D.R., Bienen E.J., Blight A.R. The safety profile of dalfampridine extended release in multiple sclerosis clinical trials. Clin Ther. 2012;34:1056-1069. 5
  • [4] Yamaguchi S., Rogawski M.A. Effects of anticonvulsant drugs on 4-aminopyridine-induced seizures in mice. Epilepsy Res. 1992;11:9-16. 1
  • [5] King A.M., Menke N.B., Katz K.D., Pizon A.F. 4-aminopyridine toxicity: a case report and review of the literature. J Med Toxicol. 2012;8:314-321. 3
  • [6] Ball A.P., Hopkinson R.B., Farrell I.D., Hutchinson J.G., Paul R., Watson R.D. Human botulism caused by Clostridium botulinum type E: the Birmingham outbreak. Q J Med. 1979;48:473-491. 191
  • [7] Schwam E. Severe accidental overdose of 4-aminopyridine due to a compounding pharmacy error. J Emerg Med. 2011;41:51-54. 1
  • [8] Ballesta Méndez M., van Pesch V., Capron A., Hantson P. Prolonged toxic encephalopathy following accidental 4-aminopyridine overdose. Case Rep Neurol Med. 2014;2014:237064.
  • [9] Dorandeu F., Carpentier T., Baubichon D., Four E., Bernabé D., Burckhart M.F. Efficacy of the ketamine–atropine combination in the delayed treatment of soman-induced status epilepticus. Brain Research. 2005;1051:164-175. 1–2
  • [10] De Cauwer H., De Wolf P., Couvreur F., Mortelmans L. An unusual case of 4-aminopyridine toxicity in a multiple sclerosis patient: epileptic disorder or toxic encephalopathy? Acta Neurol Belg. 2009;109:40-41. 1
  • [11] Stork C.M., Hoffman R.S. Characterization of 4-aminopyridine in overdose. J Toxicol Clin Toxicol. 1994;32:583-587. 5
  • [12] Smeets J.W., Kunst M.W. Ernstige intoxicatie met 4-aminopyridine bij een bodybuilder [Severe poisoning by 4-aminopyridine in a body builder]. Ned Tijdschr Geneeskd. 1995;139:2667-2669. 51
  • [13] Burton J.M., Bell C.M., Walker S.E., O’Connor P.W. 4-aminopyridine toxicity with unintentional overdose in four patients with multiple sclerosis. Neurology. 2008;71:1833-1834. 22
  • [14] Fil L.J., Sud P., Sattler S. A massive overdose of dalfampridine. West J Emerg Med. 2015;16:1177-1179. 7